Alert archive / North Carolina / Flood Watches in 2012
Flood Watch 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flood watch at May 29, 2012, 3:08 AM EDT for 12 counties in North Carolina. It took effect at May 30, 2012, 4:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2012, 3:08 AM EDT (07:08 UTC)
- In effect from
- May 30, 2012, 4:00 AM EDT
- Expired
- May 30, 2012, 7:45 PM EDT
- In force
- 16 hr
- Issued by
- NWS Newport/Morehead City, NC
- Flood severity
- None
Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797 WGUS62 KMHX 290708 FFAMHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 AM EDT TUE MAY 29 2012 ...WIDESPREAD FLOODING POSSIBLE OVER EASTERN NORTH CAROLINA ON WEDNESDAY... .TROPICAL DEPRESSION BERYL LOCATED OVER SOUTHERN GEORGIA TUESDAY MORNING IS FORECAST TO MOVE TO THE NORTHEAST LATER TODAY AND TONIGHT. BERYL IS THEN EXPECTED TO GRAZE THE SOUTHEAST NORTH CAROLINA COAST ON WEDNESDAY. HEAVY RAIN SHOWERS ASSOCIATED WITH BERYL WILL BEGIN TO OVERSPREAD EASTERN NORTH CAROLINA WEDNESDAY MORNING AND CONTINUE THROUGHOUT THE DAY. THE HEAVY RAIN SHOWERS WILL TAPER OFF WEDNESDAY EVENING. A TOTAL 4 TO 6 INCHES OF RAIN IS EXPECTED ALONG COASTAL AREAS OF NORTH CAROLINA BY WEDNESDAY EVENING...WITH 2 TO 4 INCHES FORECAST OVER THE COASTAL PLAINS. THIS AMOUNT OF RAIN WILL LIKELY LEAD TO FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS THAT ARE TYPICALLY PRONE TO FLOODING. NCZ029-044>047-079>081-090>095-098-103-104-292000- /O.NEW.KMHX.FA.A.0001.120530T0800Z-120531T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 308 AM EDT TUE MAY 29 2012 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A * FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN... GREENE...JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN...ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE... PAMLICO...PITT...TYRRELL AND WASHINGTON. * FROM LATE TONIGHT THROUGH WEDNESDAY EVENING * HEAVY RAIN SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION BERYL WILL RESULT IN 2 TO 6 INCHES OF RAIN OVER EASTERN NORTH CAROLINA ON WEDNESDAY. THE HIGHEST RAIN AMOUNTS ARE EXPECTED ALONG COASTAL AREAS. * THE HEAVY RAIN SHOWERS WILL LIKELY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IN EASTERN NORTH CAROLINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
5 follow-up statements
940 WGUS62 KMHX 291415 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1015 AM EDT TUE MAY 29 2012 ...WIDESPREAD HEAVY RAIN POSSIBLE OVER EASTERN NORTH CAROLINA ON WEDNESDAY... .TROPICAL DEPRESSION BERYL LOCATED OVER SOUTHERN GEORGIA THIS MORNING IS FORECAST TO MOVE TO THE NORTHEAST LATER TODAY AND TONIGHT. BERYL IS THEN EXPECTED TO GRAZE THE SOUTHEAST NORTH CAROLINA COAST ON WEDNESDAY. HEAVY RAIN SHOWERS ASSOCIATED WITH BERYL WILL BEGIN TO OVERSPREAD EASTERN NORTH CAROLINA WEDNESDAY MORNING AND CONTINUE THROUGHOUT THE DAY. THE HEAVY RAIN SHOWERS WILL TAPER OFF WEDNESDAY EVENING. WIDESPREAD AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED ACROSS EASTERN NORTH CAROLINA BY WEDNESDAY EVENING...WITH SOME AREAS RECEIVING 4 TO 6 INCHES WHERE PERSISTENT HEAVIER RAIN BANDS SET UP. THIS AMOUNT OF RAIN WILL LIKELY LEAD TO SOME FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. NCZ029-044>047-079>081-090>095-098-103-104-292215- /O.CON.KMHX.FA.A.0001.120530T0800Z-120531T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1015 AM EDT TUE MAY 29 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...GREENE... JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN... ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO... PITT...TYRRELL AND WASHINGTON. * FROM LATE TONIGHT THROUGH WEDNESDAY EVENING * HEAVY RAIN SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION BERYL WILL RESULT IN WIDESPREAD 2 TO 4 INCHES OF RAIN OVER EASTERN NORTH CAROLINA ON WEDNESDAY...WITH SOME AREAS RECEIVING 4 TO 6 INCHES. * THE HEAVY RAIN SHOWERS WILL LIKELY LEAD TO FLOODING OF SOME LOW LYING AND POOR DRAINAGE AREAS IN EASTERN NORTH CAROLINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ RSB
745 WGUS62 KMHX 291947 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 347 PM EDT TUE MAY 29 2012 ...WIDESPREAD HEAVY RAIN POSSIBLE OVER EASTERN NORTH CAROLINA ON WEDNESDAY... .TROPICAL DEPRESSION BERYL LOCATED OVER GEORGIA TUESDAY AFTERNOON IS FORECAST TO MOVE TO THE NORTHEAST TUESDAY NIGHT. BERYL IS THEN EXPECTED TO GRAZE THE SOUTHEAST NORTH CAROLINA COAST ON WEDNESDAY. HEAVY RAIN SHOWERS ASSOCIATED WITH BERYL WILL BEGIN TO OVERSPREAD EASTERN NORTH CAROLINA WEDNESDAY MORNING AND CONTINUE THROUGHOUT THE DAY. THE HEAVY RAIN SHOWERS WILL TAPER OFF WEDNESDAY EVENING. WIDESPREAD AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED ACROSS EASTERN NORTH CAROLINA BY WEDNESDAY EVENING...WITH SOME AREAS RECEIVING 4 TO 6 INCHES WHERE PERSISTENT HEAVIER RAIN BANDS SET UP. THIS AMOUNT OF RAIN WILL LIKELY LEAD TO SOME FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. NCZ029-044>047-079>081-090>095-098-103-104-300815- /O.CON.KMHX.FA.A.0001.120530T0800Z-120531T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 347 PM EDT TUE MAY 29 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...GREENE... JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN... ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO... PITT...TYRRELL AND WASHINGTON. * FROM LATE TONIGHT THROUGH WEDNESDAY EVENING * HEAVY RAIN SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION BERYL WILL RESULT IN WIDESPREAD 2 TO 4 INCHES OF RAIN OVER EASTERN NORTH CAROLINA ON WEDNESDAY...WITH SOME AREAS RECEIVING 4 TO 6 INCHES. * THE HEAVY RAIN SHOWERS WILL LIKELY LEAD TO FLOODING OF SOME LOW LYING AND POOR DRAINAGE AREAS IN EASTERN NORTH CAROLINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ RSB
160 WGUS62 KMHX 300154 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 954 PM EDT TUE MAY 29 2012 ...WIDESPREAD HEAVY RAIN POSSIBLE OVER EASTERN NORTH CAROLINA ON WEDNESDAY... .TROPICAL DEPRESSION BERYL WILL MOVE ALONG THE SOUTHEAST COAST OVERNIGHT. BERYL IS THEN EXPECTED TO MOVE ALONG THE NORTH CAROLINA COAST WEDNESDAY. HEAVY RAIN SHOWERS ASSOCIATED WITH BERYL WILL BEGIN TO OVERSPREAD EASTERN NORTH CAROLINA WEDNESDAY MORNING AND CONTINUE THROUGHOUT THE DAY. THE HEAVY RAIN SHOWERS WILL TAPER OFF WEDNESDAY EVENING. WIDESPREAD AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED ACROSS EASTERN NORTH CAROLINA BY WEDNESDAY EVENING... WITH SOME AREAS RECEIVING 4 TO 6 INCHES WHERE PERSISTENT HEAVIER RAIN BANDS SET UP. THIS AMOUNT OF RAIN WILL LIKELY LEAD TO SOME FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. NCZ029-044>047-079>081-090>095-098-103-104-301000- /O.CON.KMHX.FA.A.0001.120530T0800Z-120531T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 954 PM EDT TUE MAY 29 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...GREENE... JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN... ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO... PITT...TYRRELL AND WASHINGTON. * FROM 4 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING * HEAVY RAIN SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION BERYL WILL RESULT IN WIDESPREAD 2 TO 4 INCHES OF RAIN OVER EASTERN NORTH CAROLINA ON WEDNESDAY...WITH SOME AREAS RECEIVING 4 TO 6 INCHES. * THE HEAVY RAIN SHOWERS WILL LIKELY LEAD TO FLOODING OF SOME LOW LYING AND POOR DRAINAGE AREAS IN EASTERN NORTH CAROLINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
156 WGUS62 KMHX 300744 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 344 AM EDT WED MAY 30 2012 ...WIDESPREAD HEAVY RAIN EXPECTED OVER EASTERN NORTH CAROLINA TODAY... .TROPICAL DEPRESSION BERYL IS FORECAST TO MOVE ALONG THE NORTH CAROLINA COAST TODAY. HEAVY RAIN SHOWERS ASSOCIATED WITH BERYL WILL BEGIN TO OVERSPREAD EASTERN NORTH CAROLINA THIS MORNING AND CONTINUE THROUGHOUT THE DAY. THE HEAVY RAIN SHOWERS WILL TAPER OFF THIS EVENING. WIDESPREAD AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED ACROSS EASTERN NORTH CAROLINA BY THIS EVENING...WITH SOME AREAS RECEIVING 4 TO 6 INCHES WHERE PERSISTENT HEAVIER RAIN BANDS SET UP. THIS AMOUNT OF RAIN WILL LIKELY LEAD TO SOME FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. NCZ029-044>047-079>081-090>095-098-103-104-302100- /O.CON.KMHX.FA.A.0001.120530T0800Z-120531T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 344 AM EDT WED MAY 30 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...GREENE... JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN... ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO... PITT...TYRRELL AND WASHINGTON. * THROUGH THIS EVENING * HEAVY RAIN SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION BERYL WILL RESULT IN WIDESPREAD 2 TO 4 INCHES OF RAIN OVER EASTERN NORTH CAROLINA TODAY...WITH SOME AREAS RECEIVING 4 TO 6 INCHES. * THE HEAVY RAIN SHOWERS WILL LIKELY LEAD TO FLOODING OF SOME LOW LYING AND POOR DRAINAGE AREAS IN EASTERN NORTH CAROLINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
923 WGUS62 KMHX 302345 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 745 PM EDT WED MAY 30 2012 NCZ029-044>047-079>081-090>095-098-103-104-310045- /O.CAN.KMHX.FA.A.0001.000000T0000Z-120531T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 745 PM EDT WED MAY 30 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA HAS BEEN CANCELLED. THE HEAVY RAIN HAS SHIFTED OFF THE COAST. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flood watch went out at May 28, 9:42 PM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, May 28, 9:42 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 942 PM EDT MON MAY 28 2012 .SYNOPSIS... HIGH PRESSURE EXTENDING INTO THE AREA FROM THE WESTERN ATLANTIC WILL WEAKEN TONIGHT. BERYL IS EXPECTED TO MOVE ALONG OR JUST OFFSHORE OF THE NORTH CAROLINA COAST WEDNESDAY. A COLD FRONT WILL MOVE THROUGH ON SATURDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT SUNDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 945 PM MONDAY...NO MAJOR CHANGES TO CURRENT FORECAST. THE SHOWER AND TSTM ACTIVITY FROM EARLIER HAS DISSIPATED. PER 4KM WRF MODELS...MAY SEE ADDITIONAL SHOWERS CREEP IN FROM THE OCEAN OVERNIGHT...BUT POPS WILL BE LIMITED TO SLIGHT CHC AND SHOWERS WOULD LIKELY AFFECT ONLY THE IMMEDIATE COASTAL SECTIONS. VERY WARM MUGGY NIGHT UPCOMING WITH LOW TEMPERATURES && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... AS OF 245 PM MON...HIGH PRESSURE OFFSHORE WILL CONTINUE TO WEAKEN TUE AS BERYL MOVES SLOWLY UP THE SE COAST. TROPICAL MOISTURE WILL CONTINUE TO INCREASE WITH DEEP SOUTHERLY FLOW. WILL CONTINUE TREND OF INCREASING POPS TUE...AS PWATS INCREASE TO AROUND 2 INCHES...EXPECT MAIN THREAT TO BE MODERATE TO HEAVY RAINFALL. LOW LEVEL THICKNESS VALUES...850MB TEMPS AROUND 16C AND SOUTHERLY FLOW SUPPORT HIGH TEMPS AGAIN IN THE LOWER TO MIDDLE 80S. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AS OF 230 PM MON...MAIN ISSUE WITH THE EXTENDED FORECAST WILL BE WITH TROPICAL DEPRESSION BERYL. THE LATEST OFFICIAL NHC FORECAST (11 AM MONDAY) HAS BERYL LIFTING NE ACROSS EXTREME ERN SC TUE NIGHT AND ENTERING THE ATLANTIC NEAR MYRTLE BEACH WED MORN. BERYL IS THEN EXPECTED TO MOVE NE JUST OF THE SRN CST WED BEFORE POSS BECOMING A TROP STORM AGAIN WELL OFFSHORE. ECMWF CONTS TO BE CLOSE TO NHC TRACK AND USED IT TO TIME MAIN PRECIP REACHING SRN TIER LATE TUE NIGHT AND OVERSPREADING AREA WED. MOST SIGNIF IMPACT AGAIN LOOKS LIKE HEAVY RAINFALL WITH 2 TO 4 INCHES EXPECTED. SINCE RIVERS ARE RUNNING LOW AND GROUND FOR MOST PART IS DRY THINK THIS RAIN WILL NOT LEAD TO SIGNIF FLOODING...MAINLY LOCALIZED PROBLEMS. WINDS WILL LIKELY GUST 30 TO 40 MPH SRN/CNTRL CST WED AS BERYL MOVES CLOSEST TO THE CST. PRECIP SHLD END QUICKLY WED EVENING A BERYL ACCELERATES NE AWAY FROM THE REGION. FOR NOW KEPT THU DRY IN WAKE OF BERYL...DO HAVE BNDRY ACROSS AREA HOWEVER MOISTURE LIMITED. CHC POPS CONT FRI AND FRI NIGHT AS INIT BNDRY LIFTS N AND STRONG FRONT APPROACHES FROM THE W...SOME STRONG STORMS COULD DEVELOP LATER FRI OR FRI NIGHT AHEAD OF THE MAIN COLD FRONT. FRONT WILL SWEEP OFF THE CST EARLY SAT WITH COOLER AND MAINLY LESS HUMID WEATHER EXPECTED SAT AFTN INTO EARLY NEXT WEEK. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... SHORT TERM /THROUGH TUESDAY/... AS OF 645 PM MONDAY...CONVECTION HAS LARGELY ENDED ACROSS THE REGION FOR NOW...ALTHOUGH SOME SHOWERS MAY CREEP BACK IN FROM THE OCEAN LATER TONIGHT. FOR THE TAF SITES...WILL CONTINUE WITH THE IDEA OF A PERSISTENCE FORECAST GIVEN THE VERY MOIST BOUNDARY LAYER AND GENERAL ONSHORE FLOW. THINK MVFR/IFR CEILINGS WILL ONCE AGAIN OCCUR AFTER 07Z OR 08Z AND CONTINUE INTO MID MORNING ON TUESDAY. SCT SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP AGAIN TUE. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 230 PM MON...WIDESPREAD RAIN AND POSS A FEW TSRA EXPECTED TO DEVELOP FROM N TO S LATE TUE NIGHT AND EARLY WED AS TROP DEPRESSION BERYL LIFTS NE NEAR OR JUST OFF CAROLINA CST. SIGNIFICANT PERIOD OF REDUCED CIGS AND VSBYS LIKELY MUCH OF WED WHEN HEAVIEST PRECIP OCCURS. FOR NOW LOOKS LIKE STRONGER WINDS WILL BE EAST OF TAF SITES. FRONT WILL LINGER IN AREA THU INTO THU NIGHT WITH POSS SOME LOWER CIGS/VSBYS ESPCLY THU NIGHT. MORE SCT SHRA AND TSRA FRI AND FRI NIGHT WITH SOME OCNL LOWERING OF CIGS AND VSBYS. STRONGER COLD FRONT WILL PUSH OFFSHORE BY EARLY SAT WITH VFR IN ITS WAKE. && .MARINE... SHORT TERM /THROUGH TUESDAY/... AS OF 945 PM MONDAY...STRONGEST PRESSURE GRADIENT CONTINUES TO LINGER NEAR THE NORTHERN WATERS WITH 15 TO 20 KNOT WINDS AT DUCK AND OREGON INLET. ELSEWHERE...SOUTHERLY WINDS AT 10 TO 15 KNOTS CONTINUE WITH SEAS GENERALLY 3 TO 5 FEET WITH A 6 TO 8 SECOND SWELL. NO MAJOR CHANGES TO CURRENT MARINE FORECAST AT THIS TIME. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 230 PM MON...S/SE WINDS WILL BEGIN TO INCREASE LATE TUE NIGHT OVER SRN TIER IN ADVANCE OF TROP DEPRESSION BERYL. CONT TO USE TONED DOWN VERSION OF NHC WINDS FOR WED WITH WINDS MAINLY IN THE 25 TO 30 KT RANGE CROSSING SRN AND CNTRL WTRS AS BERYL PASSES JUST OFF THE CST. SWAN MDLS USED FOR SEAS WED AND STILL LOOKS LIKE 7 TO 9 FT SEAS OUTER CNTRL AND SRN WTRS. WINDS DIMINISH QUITE A BIT AS MOVE FURTHER AWAY FROM BERYL WITH SOUNDS/NRN WTRS MAINLY 15 TO 25 KTS. AS BERYL EXITS WED NIGHT INTO THU WINDS WILL BECOME NW TO N AND DIMINISH TO LESS THAN 15 KTS WITH SEAS SUBSIDING TO 2 TO 4 FT. SRLY WINDS INCREASE FRI AHEAD OF COLD FRONT AND COULD GET CLOSE TO SCA LATE...FOR NOW KEPT JUST BELOW. FRONT WILL CROSS LATE FRI NIGHT OR EARLY SAT WITH MAINLY WRLY WINDS 10 TO 15 KTS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...HSA/CQD NEAR TERM...CTC SHORT TERM...CQD LONG TERM...RF AVIATION...CTC/RF/CQD MARINE...CTC/RF/CQD
Hazardous weather outlook, May 28, 8:49 PM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 849 PM EDT MON MAY 28 2012 NCZ029-044>047-079>081-090>095-098-103-104-300100- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 849 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOME UNCERTAINTY STILL EXISTS WITH THE EXACT TRACK OF TROPICAL DEPRESSION BERYL...OR ITS REMNANTS...AS IT TURNS TRACKS ALONG THE SOUTHEASTERN COAST TUESDAY NIGHT INTO WEDNESDAY. HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT AS THE LOW TRACKS NORTHEAST ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:46 AM EDT | Small Craft Advisory | MHX | 50 hr | |
| May 29, 4:50 PM EDT | Beach Hazards Statement | MHX | 29 hr |
Nearby
Flood Watches in North Carolina, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.